Alert archive / Kentucky / High Wind Warnings in 2023

High Wind Warning 1, NWS Louisville, KY

February 9, 202323 counties in Kentucky

NWS Louisville, KY issued this high wind warning at Feb 9, 2023, 12:14 PM EST for 23 counties in Kentucky. It was in force for 4 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2023, 12:14 PM EST (17:14 UTC)
Expired
Feb 9, 2023, 3:52 PM EST
In force
4 hr
Issued by
NWS Louisville, KY
All 23 counties

Anderson County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 12:20 PM ESTNON-TSTM WND GST 602 S Eminence, KYKENTUCKY MESONET (CROP) REPORT.
Feb 9, 12:25 PM ESTNON-TSTM WND GST 502 Se Berry, KYKENTUCKY MESONET (RBSN) REPORT.
Feb 9, 12:30 PM ESTNON-TSTM WND GST 492 Wnw Oxford, KYMEASURED AT SCOTT COUNTY EMERGENCY MANAGEMENT FACILITIES.
Feb 9, 12:30 PM ESTNON-TSTM WND GST 524 N Black Gnat, KYMESONET STATION BNGL CAMPBELLSVILLE 7 W.
Feb 9, 12:30 PM ESTNON-TSTM WND DMG1 Se Campbellsville, KYPOWER LINE DOWN ON LOGAN STREET.
Feb 9, 12:35 PM ESTNON-TSTM WND GST 564 Ssw Springfield, KYLEBANON-SPRINGFIELD AIRPORT.
Feb 9, 12:35 PM ESTNON-TSTM WND DMG3 Nnw Fenwick, KYSOME TREES AND POWER LINES DOWN ACROSS THE COUNTY. APPROXIMATE TIME INDICATED.
Feb 9, 12:44 PM ESTNON-TSTM WND GST 655 W Lexington, KYLEXINGTON/BLUEGRASS,KY (LEX) ASOS.
Feb 9, 1:15 PM ESTNON-TSTM WND GST 553 Nw Junction City, KYMESONET STATION (DANV) DANVILLE 3 SW.
Feb 9, 1:17 PM ESTNON-TSTM WND DMGBardstown, KYPOWER OUTAGE REPORT WITH 12% OF THE COUNTY, OVER 2100 CUSTOMERS, WITHOUT POWER.
Feb 9, 1:20 PM ESTNON-TSTM WND DMGNicholasville, KYSEVERAL TREES DOWN ACROSS THE COUNTY. ONE TREE FELL ON A POWER LINE. APPROXIMATE TIME INDICATED.
Feb 9, 1:25 PM ESTNON-TSTM WND GST 563 Se Berry, KYMESONET STATION RBSN CYNTHIANA 8 N.
Feb 9, 1:25 PM ESTNON-TSTM WND DMGClementsville, KYTREE ON A HOUSE IN CLEMENTSVILLE...MINOR DAMAGE. TREE BLOCKING ROUTE 70 NEAR CLEMENTSVILLE. SCATTERED TREES DOWN THROUGHOUT THE COUNTY...ESPECIALLY IN WESTERN SECTIONS. TIME ESTIMATED BASED ON MESONET DATA.
Feb 9, 1:30 PM ESTNON-TSTM WND DMGStanford, KYTREES DOWN.
Feb 9, 1:31 PM ESTNON-TSTM WND DMG3 Se Danville, KYSIGNIFICANT ROOF DAMAGE TO BUILDING IN STANFORD ROAD REPORTED BY SPOTTER VIA NWS CHAT.
Feb 9, 1:35 PM ESTNON-TSTM WND GST 563 Nnw Winchester, KYMESONET STATION WNCH WINCHESTER 3 NW.
Feb 9, 1:35 PM ESTNON-TSTM WND DMGStamping Ground, KYLOCAL POLICE REPORTS VIA SOCIAL MEDIA TREE DOWN BLOCKING ROAD AND TWO OTHER AREAS WHERE POWER LINES ARE DOWN.
Feb 9, 1:40 PM ESTNON-TSTM WND GST 514 Sw Lancaster, KYMESONET STATION LGNT STANFORD 4 NE.
Feb 9, 1:55 PM ESTNON-TSTM WND DMG5 Nnw Lexington, KYTWITTER POST OF TRAFFIC CAM SHOWING A SEMI KNOCKED ON IT SIDE. STILL CAUSING TRAFFIC ISSUES ON THE NORTH SIDE OF LEXINGTON WHERE I-75 AND I-64 COINCIDE.
Feb 9, 1:57 PM ESTNON-TSTM WND GST 54Versailles, KYMEASURED ON EQUIPMENT AT KENTUCKY COMMUNITY AND TECHINCAL COLLEGE SYSTEM.
Feb 9, 2:00 PM ESTNON-TSTM WND DMG2 Ssw Midway, KYNUMEROUS TREES DOWN ACROSS THE COUNTY, INCLUDING ALONG OLD FRANKFORT PIKE AND OLD TYRONE PIKE NEAR VERSAILLES.
Feb 9, 2:00 PM ESTNON-TSTM WND DMG2 Sw Elk Creek, KYMULTIPLE TREES DOWN IN COUNTY, INCLUDING ALONG PLUM RIDGE ROAD NORTHWEST OF TAYLORSVILLE.
Feb 9, 2:00 PM ESTNON-TSTM WND DMG2 Wsw Smithfield, KYTREE DOWN ALONG RADCLIFF ROAD WEST OF SMITHFIELD, KENTUCKY.
Feb 9, 2:00 PM ESTNON-TSTM WND DMG3 Ese Johnsonville, KYMULTIPLE TREES DOWN ACROSS COUNTY, INCLUDING ALONG BALLARD ROAD NEAR THE TOWN OF BALLARD.
Feb 9, 2:15 PM ESTNON-TSTM WND DMG1 Wnw Cynthiana, KYMULTIPLE TREES AND POWERLINES DOWN ACROSS COUNTY FROM STRONG WINDS. ONE TREE ALONG 3RD STREET IN CYNTHIANA FELL AND DAMAGED TWO HOMES.
Feb 9, 2:20 PM ESTNON-TSTM WND DMGBerea, KYA FEW TREES AND POWER LINES DOWN IN BEREA AND IN THE COUNTY.
Feb 9, 2:20 PM ESTNON-TSTM WND DMGRichmond, KYA FEW TREES AND POWER LINES DOWN IN RICHMOND AND IN THE COUNTY.
Feb 9, 2:30 PM ESTNON-TSTM WND GST 52Carlisle, KYMESONET STATION CARL CARLISLE 1 NW.
Feb 9, 2:30 PM ESTNON-TSTM WND DMG2 Ne Carlisle, KYONE TREE AND ONE POWER LINE DOWN ALONG JACKSON ROAD AND CROOKED CREEK ROAD, RESPECTIVELY. APPROXIMATE TIME INDICATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WWUS73 KLMK 091714
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1214 PM EST Thu Feb 9 2023

KYZ033>043-045>049-054>057-065>067-100000-
/O.UPG.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
/O.NEW.KLMK.HW.W.0001.230209T1714Z-230209T2100Z/
Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-
Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-
Including the cities of New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Lebanon, Danville, Lancaster, 
Richmond, Campbellsville, Liberty, and Stanford
1214 PM EST Thu Feb 9 2023

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 65 mph.

* WHERE...Portions of east central, north central and south 
  central Kentucky.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ076>079-083-084-089>092-KYZ023>032-053-061>064-070>078-081-082-
100000-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Larue-Butler-Edmonson-Hart-Green-Logan-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, Hodgenville, Morgantown, Brownsville,
Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, 
Columbia, Jamestown, Burkesville, and Albany
1214 PM EST Thu Feb 9 2023 /1114 AM CST Thu Feb 9 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph 
  expected.

* WHERE...Portions of south central Indiana and central Kentucky.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EBW
1 follow-up statement
834 
WWUS73 KLMK 092052
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
352 PM EST Thu Feb 9 2023

KYZ033>043-045>049-054>057-065>067-100000-
/O.CAN.KLMK.HW.W.0001.000000T0000Z-230209T2100Z/
/O.EXA.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-
Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-
Including the cities of New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Lebanon, Danville, Lancaster, 
Richmond, Campbellsville, Liberty, and Stanford
352 PM EST Thu Feb 9 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central, north central and south 
  central Kentucky.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ023-026-027-061-062-070>075-092200-
/O.CAN.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Hancock-Ohio-Grayson-Butler-Edmonson-Logan-Warren-Simpson-Allen-
Barren-Monroe-
Including the cities of Lewisport, Hawesville, Hartford, 
Leitchfield, Morgantown, Brownsville, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
and Tompkinsville
252 PM CST Thu Feb 9 2023

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria and will continue to
gradually diminish through the evening hours. 

$$

INZ076>079-083-084-089>092-KYZ024-025-028>032-053-063-064-076>078-
081-082-100000-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-230210T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble-
Larue-Hart-Green-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, 
Louisville, La Grange, Bedford, Milton, Hodgenville, Horse Cave, 
Greensburg, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
352 PM EST Thu Feb 9 2023 /252 PM CST Thu Feb 9 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of and south central Indiana and north 
  central and south central Kentucky. 

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EBW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Feb 9, 8:40 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 9, 8:40 AM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
840 AM EST Thu Feb 9 2023

.Forecast Update...
Issued at 838 AM EST Thu Feb 9 2023

A band of light showers along the cold front has now pushed into our
southern IN and west-central KY counties. Sfc temperatures are
running in the mid 60s out ahead of the line, and recent SDF ACARS
soundings show slightly steeper low-level lapse rates. SPC
mesoanalysis data and LVX VAD wind profile reveal 45-55 kts of wind
at 2-3 kft AGL. Sfc temperatures have been dropping a quick 5-10
degrees behind the front in southwestern IN and western KY, so the
main window for 50-55+ mph gusts is along and ahead of the band of
showers in the warm sector.

Gusts of 40-45 mph have been quite common so far this morning, with
just a few gusts in the low 50s (mph) so far. Will continue to
monitor closely, but the Wind Advisory looks good as of this
writing. Low-level lapse rates will steepen further into the
afternoon hours, but winds aloft will not be quite as strong.

&&

.Short Term...(Today and tonight)
Issued at 310 AM EST Thu Feb 9 2023

Key Messages...

* Strong S/SW winds with gusts of 45-55+ mph through this afternoon

* Rain showers through this morning with embedded thunder possible

Discussion...

Current surface analysis reveals the well advertised surface low is
now pushing into central MO with a roughly W-E oriented warm front
laid out across southern IN. Radar imagery shows a wave of showers
lifting NNE across locations generally along and west of I-65 as a
strengthening 60-70+ kt LLJ pumps increasingly warm and moist air
into the region. Looking at surface observations, wind gusts are
picking up into the 25-30 mph range with a couple of gusts to 35 mph
being observed just to our west across western KY. Additionally,
much of central KY and southern IN have already warmed into the
lower 60s with dewpoints pushing into the mid and upper 50s. Hi-res
guidance continues to lag behind observations with T/Td, and AMDAR
soundings indicate a less pronounced low-level inversion than
suggested by model soundings.

As we move through the early morning hours, current wave of precip
will continue to slowly progress NE across the area with a break in
precip likely before the final line of showers moves in from the
west shortly before/around sunrise, then pushing into eastern KY by
late morning. Expect the strongest wind gusts to occur during the
09/10-16Z just ahead of and along the cold front, with gusts of 45
to 55 mph possible. May even see some stronger gusts mix down within
the line of showers, nearing High Wind criteria. Will closely
monitor observations to our west as the front begins to approach
later this morning. With the strongest winds expected during the
morning commute, drivers should use caution on roadways, especially
west-east oriented roads.

In the wake of the cold front, expect some brief breaks in the
clouds as the dry slot moves through before cloud coverage increases
once again. Wind gusts of 40-50 mph will continue to be possible
into the afternoon as lapse rates in the lowest 1km steepen and
allow for better mixing. Gusts will then gradually subside from SW
to NE during the afternoon and evening as the LLJ pulls off to the
northeast. Will leave Wind Advisory expiration time as is, but will
potentially be able to begin canceling areas out before 10/00Z. As
CAA sets up on the backside of the low, temperatures tonight into
Friday morning will move back towards climatological normals,
bottoming out in the mid 30s.

.Long Term...(Friday through Wednesday)
Issued at 252 AM EST Thu Feb 9 2023

========================================
Synoptic Overview
========================================

Upper level pattern across the CONUS in the extended period will
remain active and stormy.  The main features in the extended will be
several closed lows moving eastward through the southern stream. The
first one will pass to our south this weekend.  The next wave will
arrive late Tuesday and Wednesday with a third system pushing
through the region around Thursday and into Friday. Next week's
systems will be cutter systems that move from the central Plains and
into the Great Lakes.  Each one of these will bring rain showers and
a period of gusty winds to the area.

========================================
Meteorological Discussion and
Sensible Weather Impacts
========================================

Friday through Sunday Night...

Broad southwest flow aloft ahead of a developing upper trough axis
will be seen across the region.  Friday and Saturday will be
generally dry but not as mild as we've seen in recent days. Friday's
highs will exhibit a gradient across the region.  Highs in the lower-
mid 40s will be found north of the Ohio River.  South of the river,
highs in the upper 40s to the lower 50s will be common.  Lows Friday
night will drop into the lower 20s over southern Indiana with mid-
upper 20s across Kentucky.  Highs on Saturday will be a little
cooler than Friday with highs of 43-48.  Lows Saturday night will be
in the 25-30 degree range.

A closed low will move through the southern US Saturday night and
into early Sunday before turning poleward on the eastern side of the
Appalachians.  The track of the system has been shifting a bit in
the models over the last 24-36 hours or so.  The Euro solutions have
exhibited a continued trend to the north/northwest.  The GFS and its
solutions have also trended a little more north/northwest, but not
as far as the Euro solutions.  This track creep to the north and
northwest will make the forecast a bit troublesome for Sunday
morning.

Cold air will be in place across the region Sunday morning and any
precipitation on the northwest side of the system will likely be in
the form of sleet/snow (depending on the overall thermal profile).
For now, still plan on keeping chance PoPs in the forecast across
our southeastern third of the forecast area for Sunday morning.
However, will have to monitor this northwest trend as a quick
snowfall could occur over our SE, though I think the threat is
higher over far southeastern KY.  We may see a strong gradient of
temperature across the region on Sunday as well because upper
ridging will be building into the area quickly behind this system.
Depending on precipitation trends and possible wintry weather, highs
on Sunday are somewhat uncertain.  It's possible that our far
southeast sections may not warm up out of the upper 30s/lower 40s,
while the remainder of the region sees highs in the upper 40s to the
lower 50s by Sunday afternoon.  Lows Sunday night will dip back into
the lower 30s.

Monday through Wednesday...

Dry conditions are expected for Monday and into Tuesday as ridging
will push through the area on Monday.  A quick moving upper trough
will move through Monday night, but it looks to be moisture starved
at this point.  Highs on Monday will be in the mid-upper 50s with
overnight lows in the lower 30s.

Clouds will be on the increase during the day on Tuesday as a
compact closed low moves from the southern Plains to the Great
Lakes.  Another arcing cold front with a band of showers with gusty
winds will likely push through the region Tuesday night and into
early Wednesday.  Highs on Tuesday will be in the mid-upper 50s with
overnight lows in the lower-mid 40s.   Temps will rebound again on
Wednesday as a broad southwest flow kicks back in.  Highs should
warm into the upper 50s to the lower-mid 60s.

========================================
Forecast Confidence
========================================

Generally speaking, forecast confidence of the synoptic pattern for
the long term period remains medium-high.  Lower confidence exists
for late Saturday night and Sunday morning as eventual track of the
southern stream system remains a bit uncertain.

&&

.Aviation...(12Z TAF Issuance)
Issued at 645 AM EST Thu Feb 9 2023

Impacts:

- Strong, gusty S/SW winds into this evening
- Periods of MVFR ceilings
- Line of showers moving through 09/12-18Z

Discussion: Wind gusts have started strengthening over the past
couple of hours ahead of an approaching cold front, with gusts of 30
to 40 kts being observed. Expect these gusty southwesterly winds to
continue through much of the day, with gusts of 40-45 kts possible,
before diminishing into the evening hours.

Radar imagery shows the final line of showers is beginning to push
into KHNB ahead of the cold front and will continue progressing
eastward across the area through late morning. Already seeing MVFR
CIGs at HNB and SDF and expect these lower ceilings to continue
spreading eastward across the area over the next few hours. A brief
return to VFR behind the front is possible as the dry slot punches
through, but then expect MVFR ceilings to return through the rest of
the period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
     INZ076>079-083-084-089>092.
&&

Update...EBW
Short Term...JML
Long Term...MJ
Aviation...JML
Hazardous weather outlook, Feb 9, 3:20 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
320 AM EST Thu Feb 9 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100830-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
320 AM EST Thu Feb 9 2023 /220 AM CST Thu Feb 9 2023/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Wind gusts of 45 to 55 mph will be possible early this morning and
into the afternoon. Please see the Wind Advisory for more
information.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage or wind gusts over
45 mph today.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

JML/MJ

In the hours before

Local storm report, Feb 9, 11:15 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     NON-TSTM WND GST 2 ESE CARLISLE          38.30N 84.00W
02/09/2023  E50 MPH          NICHOLAS           KY   MESONET

            MEASURED AT KY MESONET STATION CARL.

&&

RJS
Local storm report, Feb 9, 11:19 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     NON-TSTM WND GST 2 ESE SAINT FRANCIS     37.60N 85.40W
02/09/2023  M50 MPH          MARION             KY   MESONET

            MEASURED AT KY MESONET STATION LRTO.

&&

RJS
Local storm report, Feb 9, 11:38 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1138 AM EST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     NON-TSTM WND GST 2 ESE LORETTO           37.63N 85.37W
02/09/2023  M52 MPH          MARION             KY   MESONET

            MESONET STATION LRTO LEBANON 8 NW.

&&

RJS
Local storm report, Feb 9, 11:44 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND GST 4 NE ALTON              38.12N 84.88W
02/09/2023  M51 MPH          FRANKLIN           KY   MESONET

            MESONET STATION LSML FRANKFORT 7 S.

&&

RJS
Local storm report, Feb 9, 12:02 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 PM EST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     NON-TSTM WND GST 2 WSW FRANKFORT         38.18N 84.90W
02/09/2023  M61 MPH          FRANKLIN           KY   ASOS

            ASOS STATION KFFT FRANKFORT.

&&

ALL
Local storm report, Feb 9, 12:12 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 2 ESE LORETTO           37.63N 85.37W
02/09/2023  M59 MPH          MARION             KY   MESONET

            MESONET STATION LRTO LEBANON 8 NW.

&&

ALL

Nearby

High Wind Warnings in Kentucky, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.